How can I get rid of this dark discoloration around my lips and on my lips? (photos)

It started getting dark last year and it's itchy sometimes. When I'm sick it gets very itchy and becomes a lot darker then before and it is growing. But I don't scratch it, I just endure the itchiness.

Doctor Answers 5

Steroid cream

Treatment with prescription steroid cream will reduce irritation .Thisxcan be combined with bleaching cream to lighten the dark area.Do not chew gum ,use sucking candies and change your toothpaste to sensory r.This Amy be allergic contact dermatitis.


Long Island Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Need to see a Dermatologist

That is not normal.  You need to see a Dermatologist.  This is not a simple matter of throwing around chemicals. Get a real opinion.

Dark discoloration

I would suggest discussing your concerns with a dermatologist. Should you have the habit of licking your lips, please stop. You may need a series of chemical peels and treatment with Retin A and Hydroquinones to get your best results.

Connie Hiers, MD
San Antonio Plastic Surgeon
4.6 out of 5 stars 13 reviews

You might also like...

Dark Discoloration around the lips

The skin above your upper lips are hyperpigmented and irritated.  I would suggest you use a hydrocortisone cream for a very short time to reduce the irritation and then a bleaching cream with Retin-A to remove the pigmentation.  Chemical peels in this area are very effective. Best, Dr. Green

Hyperpigmentation around lips, type 6 skin

I would see a dermatologist for this. You need to start retin A and hydroquinones. Chemical peels might help too. With your dark skin type I don't recommend any energy based treatments.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.